Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 192, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2011, 3:29 PM EDT for Franklin County, Halifax County, Nash County, North Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 3:29 PM EDT (19:29 UTC)
- Expired
- Jun 27, 2011, 4:06 PM EDT
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Halifax County, NC, Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:36 PM EDT | TSTM WND DMG | 4 Wnw Red Oak, NC | TREE DOWN ON WEST CASTALIA ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367
WUUS52 KRAH 271929
SVRRAH
NCC069-083-127-272030-
/O.NEW.KRAH.SV.W.0192.110627T1929Z-110627T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
NASH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST
OF GLENVIEW TO SPRING HOPE...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTHWEST OF HALIFAX TO 9 MILES WEST OF NASHVILLE...MOVING
EAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RED OAK...
NASHVILLE...
ENFIELD...
ENFIELD...DORTCHES...
DORTCHES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3636 7756 3633 7758 3631 7755 3632 7744
3615 7767 3615 7770 3611 7770 3603 7776
3589 7783 3591 7790 3585 7798 3601 7832
3621 7802 3620 7801 3623 7799 3639 7775
TIME...MOT...LOC 1929Z 285DEG 10KT 3622 7774 3592 7811
$$
ELLIS2 follow-up statements
022
WWUS52 KRAH 271943
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT MON JUN 27 2011
NCC069-083-127-272030-
/O.CON.KRAH.SV.W.0192.000000T0000Z-110627T2030Z/
FRANKLIN NC-HALIFAX NC-NASH NC-
343 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NASH...CENTRAL HALIFAX AND EAST CENTRAL FRANKLIN COUNTIES...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ENFIELD TO SPRING HOPE...OR ALONG A LINE
EXTENDING FROM 10 MILES SOUTHWEST OF HALIFAX TO 7 MILES SOUTHWEST OF
NASHVILLE...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NASHVILLE...HALIFAX...
DORTCHES AND BATTLEBORO.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3636 7756 3633 7758 3631 7755 3632 7744
3615 7767 3615 7770 3611 7770 3603 7776
3589 7783 3591 7790 3585 7798 3601 7832
3621 7802 3620 7801 3623 7799 3639 7775
TIME...MOT...LOC 1943Z 285DEG 10KT 3621 7769 3591 7806
$$
ELLIS654
WWUS52 KRAH 272006
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT MON JUN 27 2011
NCC069-083-127-272015-
/O.CAN.KRAH.SV.W.0192.000000T0000Z-110627T2030Z/
FRANKLIN NC-HALIFAX NC-NASH NC-
406 PM EDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NASH...CENTRAL HALIFAX AND
EAST CENTRAL FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3636 7756 3633 7758 3631 7755 3632 7744
3615 7767 3615 7770 3611 7770 3603 7776
3589 7783 3591 7790 3585 7798 3601 7832
3621 7802 3620 7801 3623 7799 3639 7775
TIME...MOT...LOC 2005Z 285DEG 10KT 3619 7762 3589 7799
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:11 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 27, 3:11 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 311 PM EDT MON JUN 27 2011 .SYNOPSIS... AN UNSETTLED WEATHER PATTERN CAN BE EXPECTED ACROSS CENTRAL NORTH CAROLINA THROUGH WEDNESDAY. A FRONT WILL CROSS THE REGION WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1025 AM... LATEST WATER VAPOR IMAGERY AND MESO ANALYSIS SUGGEST THAT THE GREATEST THREAT FOR CONVECTION WILL OCCUR OVER THE SOUTH AND EAST SECTIONS OF THE FORECAST AREA THIS AFTERNOON INTO THE EVENING HOURS. MESO ANALYSIS ALONG WITH 12Z UPPER AIR ANALYSIS DEPICT A WEAK TROUGH ALIGNED SW-NE IMMEDIATELY NW OF OUR AREA. THIS FEATURE COUPLED WITH INTENSE INSOLATION AND AN INCREASINGLY MOIST AND UNSTABLE AIR MASS WILL INITIATE/SUSTAIN SCATTERED CONVECTION THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WHILE BEST MOISTURE/INSTABILITY LIES ACROSS THE SOUTH AND EAST...STORMS MAY ACTUALLY INITIATE OVER THE NORTHERN PIEDMONT IN PROXIMITY OF THE MID LEVEL SHEAR AXIS THEN MIGRATE SWD TOWARD THE BETTER INSTABILITY. WHILE LOW-MID LEVEL SHEAR NOT ALL THAT IMPRESSIVE...STRONG UPDRAFTS MAY RESULT IN PRECIP LOADING ALOFT...LEADING TO DAMAGING MICROBURSTS. TEMP FORECAST LOOKS ON TARGET FOR THIS AFTERNOON. -WSS AIR MASS IS UNSTABLE ENOUGH TO SUSTAIN SOME CONVECTION TO MIDNIGHT OR BEYOND. DEVELOPMENT OF A NIGHT TIME NEAR SURFACE INVERSION AND LOSS OF HEATING SHOULD DIMINISH COVERAGE. THIRTY PERCENT RAIN CHANCES EAST AND SLIGHT WEST AS MIDNIGHT APPROACHES THEN SLIGHT CHANCES ACROSS THE AREA. MOISTURE... CLOUDS AND A LIGHT WINDS SHOULD KEEP TEMPERATURES NO LOWER THAN THE LOW TO MID 70S... WITH SOME RAIN AND DOWNDRAFT COOLED SPOTS INTO THE UPPER 60S. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 255 AM MONDAY... MODELS IN AGREEMENT IN BRINGING AN UPPER LEVEL SHORT WAVE INTO THE MOUNTAINS AFTER SUNRISE TUESDAY... AND THE EASTERN PIEDMONT BY SUNSET. SOME UPPER LEVEL DIVERGENCE WITH THIS SYSTEM TO AID CONVECTION... WITH PRECIPITABLE WATERS PERHAPS AS HIGH AS TWO INCHES AND CAPE OF 2000 TO 2500. CURRENT TIMING OF THE SYSTEM WOULD SUGGEST THE HIGHER THREAT NEAR AND EAST OF HIGHWAY ONE DURING THE AFTERNOON AND EARLY EVENING... WITH THE SAME DAMAGING DOWNBURST WIND THREAT AS MONDAY (TODAY)... THOUGH PERHAPS MORE WIDESPREAD. PRECIPITATION LOOKS TO BE LATE ENOUGH IN THE DAY MOST LOCATIONS TO ALLOW TEMPERATURES TO REACH THE MID 90S... WITH LOWER 90S NORTHWEST. A SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL BE ADVANCING ACROSS THE SOUTHERN APPALACHIANS ON TUESDAY NIGHT PROVIDING SOME LARGE SCALE FORCING FOR ASCENT. THE ATMOSPHERE ON TUESDAY AFTERNOON AND EVEN WILL BE SUPPORTIVE OF CONVECTION WITH MLCAPE VALUES RANGING BETWEEN 1500 AND 2500 J/KG...IMPRESSIVE LOW LEVEL LAPSE RATES AND A MORE MOIST AIR MASS WITH PRECIPITABLE WATER VALUES RIGHT AROUND 2 INCHES. CENTRAL NORTH CAROLINA IS IN THE SPC GENERAL THUNDER OUTLOOK FOR DAY 2 AND WHILE BULK SHEAR RANGES AROUND 20 KNOTS EARLY TUESDAY EVENING...THE MAINLY UNIDIRECTIONAL WIND FIELD AND INVERTED V TYPE SOUNDING SUGGESTS A THREAT FOR LINEARLY ORGANIZED CONVECTION AND THE POTENTIAL FOR DAMAGING WINDS. HIGH RES CONVECTION ALLOWING MODELS INDICATE THAT SOME FORM OF LINE SEGMENT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA LATE TUESDAY AFTERNOON AND EVENING WITH THE GREATEST CONVECTIVE THREAT ALONG AND EAST OF U.S. ONE. SCATTERED CONVECTION COULD LINGER WELL INTO THE EVENING GIVEN THE LAGGING UPPER MID LEVEL TROUGH AND INSTABILITY. WILL INCLUDE 30 TO 40 POPS FOR TUESDAY NIGHT... ESPECIALLY IN THE EVENING...WITH MOSTLY CLOUDY SKIES AND LOWS IN THE 68 TO 73 RANGE. -BLAES && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... THE MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY ARE PROGGED TO SLOWLY MOVE ACROSS CENTRAL NC ON WEDNESDAY AND THEN EVENTUALLY OFF THE CAROLINA COAST BY EARLY THURSDAY MORNING. AS SUCH...PRECIP WILL BE TAPERING OFF FROM WEST TO EAST THROUGHOUT THE DAY ON WEDNESDAY... WITH ONLY SLIGHT CHANCE POPS EXPECTED FOR THE EASTERN HALF OF THE FORECAST AREA BY WEDNESDAY AFTERNOON/EARLY EVENING. BEHIND THE BOUNDARY...A NORTHWEST FLOW ALOFT WILL TRANSPORT DRIER AIR INTO THE REGION WEDNESDAY NIGHT AND WITH CLEARING SKIES A COOLER (RELATIVE TO CONDITIONS WE HAVE BEEN EXPERIENCING) NIGHT CAN BE EXPECTED. BY THURSDAY MORNING...SURFACE HIGH PRESSURE BUILDING OVER THE GREAT LAKES/NEW ENGLAND IS EXPECTED TO PUSH THE SURFACE FRONT WELL SOUTH OF FORECAST AREA. THEREFORE...DRIER WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST THE END OF THE WEEK AS FORECAST SOUNDINGS SHOW THE COLUMN DRYING OUT...AS HIGH PRESSURE BUILDS IN AND PERSISTS BOTH AT THE SURFACE AND ALOFT. AS MID LEVEL HIGH PRESSURE REMAINS OVER THE SOUTHEAST...OUR FLOW ALOFT WILL REMAIN OUT OF A NORTHWESTERLY DIRECTION THROUGH MUCH OF THE WEEKEND. THEREFORE...PRECIP CHANCES ARE GOING TO DEPEND ON ANY PASSING UPPER LEVEL DISTURBANCES...WHICH ARE NEARLY IMPOSSIBLE TO ACCURATELY PREDICT THIS FAR OUT. THEREFORE...WILL MAINTAIN THE CURRENT FORECAST THINKING OF ISOLATED TO SCATTERED DIURNAL CONVECTION BEING POSSIBLE EACH AFTERNOON/EARLY EVENING ON SATURDAY AND SUNDAY AS MOISTURE WILL BE SLOWLY INCREASING ACROSS THE REGION. ANOTHER FRONT LOOKS TO APPROACH THE REGION BY LATE THIS WEEKEND OR EARLY NEXT WEEK...WHICH WOULD BRING ANOTHER SHOT OF PRECIP TO THE REGION. HOWEVER...WILL NOT GO ANY HIGH THAN SLIGHT CHANCE SINCE THIS IS DAY 7/8 TIME FRAME. TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE THE SEASONAL NORMS THROUGHOUT THE PERIOD...WITH THE WARMEST TEMPS EXPECTED BY THE WEEKEND. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... AS OF 1010 AM... OVERNIGHT/EARLY MORNING CONVECTION HAS EXITED THE REGION OR DIMINISHED. IN ITS WAKE...SKY CONDITIONS VARIED FROM MOSTLY CLEAR TO VARIABLY CLOUDY. PER OBSERVATIONS AND VISIBLE IMAGERY...POCKETS OF LOW STRATUS WERE OCCURRING NEAR THE VIRGINIA BORDER WHILE PATCHES OF MID LEVEL CLOUDS WERE OBSERVED OVER THE SANDHILLS AND COASTAL PLAIN. CONVECTION SHOULD RE-DEVELOP THIS AFTERNOON...ESPECIALLY IN THE SANDHILLS AND COASTAL PLAIN WHERE LOW LEVEL INSTABILITY WILL BE HIGHEST. THIS WILL LEAD TO AREAS OF MVFR CEILING/VISIBILITY IN VICINITY OF THE CONVECTION. MAJORITY OF THE CONVECTION WILL DIMINISH BY MIDNIGHT THOUGH A FEW SHOWERS/ISOLATED THUNDERSTORMS MAY LINGER WELL PAST MIDNIGHT...ESPECIALLY NEAR THE SOUTH CAROLINA BORDER AND OVER THE COASTAL PLAIN. AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER CENTRAL NORTH CAROLINA WILL LEAD TO A CHANCE OF MAINLY AFTERNOON SHOWERS AND STORMS AND EARLY MORNING STRATUS OR FOG TUESDAY AND AGAIN ON WEDNESDAY. A WEAK FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. DRIER MORE STABLE AIR WILL REDUCE THE THREAT FOR CONVECTION THURSDAY INTO FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/ SHORT TERM...BLAES LONG TERM...KRR AVIATION...WSS
Hazardous weather outlook, Jun 27, 1:48 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 148 PM EDT MON JUN 27 2011 NCZ038-039-073-074-083-281000- DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 148 PM EDT MON JUN 27 2011 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021>023-281000- FORSYTH-GUILFORD-ALAMANCE- 148 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ010-011-026>028-040>043-075>078-084>086-088-089-281000- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 148 PM EDT MON JUN 27 2011 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>009-024-025-281000- PERSON-GRANVILLE-VANCE-ORANGE-DURHAM- 148 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jun 27, 2:31 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 4 SW MONCURE 35.57N 79.13W
06/27/2011 LEE NC 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER RAH1100916
TDHLocal storm report, Jun 27, 2:37 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 2 ENE RALEIGH 35.82N 78.60W
06/27/2011 M1.00 INCH WAKE NC NWS EMPLOYEE
NWS EMPLOYEE REPORTED QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1100917
TDHLocal storm report, Jun 27, 3:04 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 3 N SEMINOLE 35.50N 79.00W
06/27/2011 LEE NC 911 CALL CENTER
LEE CO 911 REPORTED TREE DOWN AT 2551 BUCKHORN RD.
&&
EVENT NUMBER RAH1100918
TDHSpecial weather statement, Jun 27, 3:09 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT MON JUN 27 2011
NCZ010-011-027-028-272015-
EDGECOMBE-HALIFAX-NASH-WARREN-
309 PM EDT MON JUN 27 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN NASH...SOUTHEAST
WARREN...HALIFAX AND NORTHERN EDGECOMBE COUNTIES THROUGH 415 PM
EDT...
AT 308 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
AVENTON...OR ABOUT 13 MILES NORTH OF NASHVILLE...MOVING EAST AT 25
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GLENVIEW...WHITAKERS...
ENFIELD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3602 7804 3619 7802 3620 7801 3621 7802
3630 7801 3629 7741 3627 7741 3625 7737
3602 7738 3600 7740 3597 7738 3591 7738
TIME...MOT...LOC 1908Z 269DEG 20KT 3615 7794
WSSSpecial weather statement, Jun 27, 3:20 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT MON JUN 27 2011
NCZ008-024>026-040>042-076-077-272015-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-HARNETT-JOHNSTON-LEE-ORANGE-WAKE-
320 PM EDT MON JUN 27 2011
...SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS
OF HARNETT...JOHNSTON...WAKE...ORANGE...LEE...GRANVILLE...FRANKLIN...
DURHAM AND CHATHAM COUNTIES THROUGH 415 PM EDT...
AT 318 PM EDT...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
THUNDERSTORMS AROUND THE TRIANGLE. ALL OF THE THUNDERSTORMS WERE
MOVING GENERALLY EAST AT AROUND 15 MPH. THE THUNDERSTORMS WOULD VARY
IN INTENSITY. AT THEIR STRONGEST...SINCE 300 PM...THEY WERE CAPABLE
OF PRODUCING SMALL HAIL AND WINDS TO 50 MPH.
IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...SEEK SHELTER IN A
NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF BLOWING
AROUND LIGHT OBJECTS OUTDOORS. A SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3614 7852 3548 7821 3533 7846 3540 7906
3618 7926
TIME...MOT...LOC 1918Z 264DEG 10KT 3597 7873
DJFSpecial weather statement, Jun 27, 3:27 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT MON JUN 27 2011
NCZ089-272030-
SAMPSON-
327 PM EDT MON JUN 27 2011
...STRONG GUSTY WINDS AHEAD OF THUNDERSTORMS WILL MOVE ACROSS
SAMPSON COUNTY THROUGH 430 PM EDT...
AT 326 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CLINTON...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TURKEY. STRONG GUSTY
WINDS AHEAD OF THUNDERSTORMS OVER HARNETT COUNTY WILL ALSO CROSS
NORTHERN SAMPSON COUNTY AFFECTING THE CITIES OF SPIVEYS
CORNER...NEWTON GROVE...AND HOBBTON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE BRANCHES AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3490 7855 3491 7854 3495 7860 3507 7866
3525 7862 3528 7858 3528 7851 3526 7849
3525 7842 3528 7835 3528 7829 3523 7824
3520 7816 3487 7815 3481 7846
TIME...MOT...LOC 1926Z 263DEG 11KT 3494 7831
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:51 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 54 min |
| Jun 26, 11:09 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 66 min |
| Jun 26, 11:46 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 89 min |
| Jun 27, 1:03 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Sampson | 87 min |
| Jun 27, 2:48 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Sampson | 87 min |
| Jun 27, 1:40 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 50 min |
| Jun 27, 1:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 48 min |
| Jun 27, 1:45 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Jun 27, 1:56 PM EDT | Special Weather Statement | RAH | Alamance | 64 min |
| Jun 27, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 61 min |
| Jun 27, 2:23 PM EDT | Flash Flood Warning | RAH | Wake | 99 min |
| Jun 27, 2:30 PM EDT | Special Weather Statement | RAH | Bladen | 45 min |
| Jun 27, 2:31 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 42 min |
| Jun 27, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 56 min |
| Jun 27, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 29 min |
| Jun 27, 2:38 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 24 min |
| Jun 27, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 56 min |
| Jun 27, 3:09 PM EDT | Special Weather Statement | RAH | Halifax | 66 min |
| Jun 27, 3:20 PM EDT | Special Weather Statement | RAH | Durham, Johnston, Orange, Wake | 55 min |
| Jun 27, 3:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jun 27, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wayne, Wilson | 63 min |
| Jun 27, 3:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jun 27, 3:54 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 53 min |
| Jun 27, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 38 min |
| Jun 27, 4:31 PM EDT | Areal Flood Advisory | RAH | Sampson | 119 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.